Drought, Marion
- When
- March 27, 6:00 AM CST to March 31, 11:59 PM CST
- Where
- Marion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.137, -87.887 (the zone’s center; the record gives no point)
An extremely dry Spring led to severe drought (D2) conditions across a large part of Central Alabama by the end of March, that continued into April.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
An extremely dry Spring led to severe drought (D2) conditions across a large part of Central Alabama by the end of March, that continued into April.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 27, 6:00 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 700 AM CDT TUE MAR 27 2007 .UPDATE...UPDATED FOR 12Z AVIATION DISCUSSION. && .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. TODAY AND WEDNESDAY. AN UPPER LEVEL LOW OVER CENTRAL TEXAS WILL MOVE NORTHEAST TODAY AND TRY TO NUDGE THE HIGH PRESSURE OVER THE FORECAST AREA. ANOTHER WARM DAY EXPECTED ONCE AGAIN TODAY WITH AFTERNOON HIGHS IN THE UPPER 70S TO MIDDLE 80S. THERE WILL BE A BIT MORE CLOUD COVER SO AFTERNOON HIGHS WILL BE FEW DEGREES COOLER THAN YESTERDAY. MODELS CONTINUE TO INDICATE A CHANCE TO SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE NORTHWEST THIRD OF THE FORECAST AREA TONIGHT AND WEDNESDAY DUE TO THE INFLUENCE OF THE UPPER LEVEL LOW. THE HIGH PRESSURE HAS PROVEN TO HOLD TOUGH SO CONFIDENCE IS NOT ALL THAT HIGH. WITH THAT BEING SAID...LIFTED INDICIES GO NEGATIVE SUPPORTING THE IDEA OF SOME INSTABILITY. WILL CONTINUE WITH CHANCE POPS ALONG AND NORTHWEST OF A JASPER TO CARROLLTON LINE...AND A SLIGHT CHANCE OF POPS ALONG AND NORTHWEST OF A WEDOWEE TO TUSKEGEE...TO SELMA LINE TONIGHT. THE UPPER LOW REALLY DAMPENS ON WEDNESDAY AND WILL NOT HAVE MUCH AFFECT ON THE FORECAST AREA. THERE MAY BE SOME ISOLATED THUNDERSTORMS ACROSS THE NORTHERN MOST COUNTIES OF THE FORECAST AREA DURING THE HEATING OF THE DAY. THURSDAY...HIGH PRESSURE CONTINUES AND AFTERNOON TEMPERATURES WARM ONCE AGAIN INTO THE LOWER AND MIDDLE 80S. MODELS ARE SHOWING A BACK DOOR COLD FRONT TO THE NORTH AND SHOULD NOT AFFECT THE FORECAST AREA. /80/ .LONG TERM...FRIDAY THROUGH TUESDAY. THE STRONG RIDGE THAT HAS KEPT MUCH OF THE SOUTHEAST WARM AND DRY OVER THE LAST COUPLE OF WEEKS WILL FINALLY WEAKEN ON FRIDAY AS A CUTOFF LOW SHIFTS INTO THE CENTRAL PLAINS. A SURFACE LOW WILL TRACK INTO THE OHIO VALLEY DURING THE DAY SATURDAY AND A TRAILING COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO CENTRAL ALABAMA. THERE IS STILL QUITE A BIT OF UNCERTAINTY IN THE TIMING OF THE UPCOMING RAIN EVENT...BUT THE CONSENSUS IS NOW FOCUSED ON THE SATURDAY TIME FRAME. TEND TO AGREE WITH THIS TIMING SINCE GUIDANCE IS TYPICALLY A BIT TOO FAST IN THE LONG TERM...AS WELL AS TYPICALLY TOO PROGRESSIVE WITH CUTOFF LOWS. INSTABILITY WILL BE MARGINAL AT BEST AS THIS SYSTEM SWINGS ACROSS CENTRAL ALABAMA...THUS NOT LOOKING FOR ANY SEVERE WEATHER...BUT MOST LOCATIONS WILL LIKELY EXPERIENCE THUNDER AND HOPEFULLY SOME LOCALLY HEAVY...BENEFICIAL RAINFALL. SUNDAY THROUGH TUESDAY...WESTERLY FLOW WILL DOMINATE THE WEATHER PATTERN. THE OVERALL FORECAST LOOKS DRY SUNDAY INTO NEXT WEEK...BUT TEMPERATURES WILL BE CLOSER TO NORMAL. MORNING LOWS ARE EXPECTED TO BE IN THE 50S SATURDAY AND SUNDAY...WITH MIDDLE TO UPPER 40S MONDAY AND TUESDAY. FRIDAY WILL BE WARM WITH HIGHS IN THE 70S TO LOW 80S. RAINFALL WILL CURB AFTERNOON HIGHS ON SATURDAY...KEEPING READINGS IN THE UPPER 60S TO LOW 70S. 70S WILL BE WIDESPREAD SUNDAY THROUGH TUESDAY. && .AVIATION...DISCUSSION FOR 12Z TAFS. EARLY MORNING LOCALIZED FOG WILL RESULT IN VISIBILITY AROUND 5 MILES BUT SHOULD BURN OFF BY 9 AM. OTHERWISE...HIGH CLOUDS WILL REMAIN ACROSS THE AREA WITH LOWER CLOUDS MORNING IN DURING THE AFTERNOON HOURS. ANY PRECIPITATION WILL BE CONFINED TO NORTHERN ALABAMA. VFR CONDITIONS WILL PREVAIL. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 530 AM CDT TUE MAR 27 2007 ALZ011>015-017>050-281030- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 530 AM CDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 12/SIRMON
The national radar mosaic for the moment the first event began.
20 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23854, 23855, 23856, 23858, 23859, 23860, 23861, 23862, 23863, 23864, 23865, 23866, 23867, 23868, 23869, 23870, 23871, 23872, 23873, 23874.